Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can a pill stuck in the throat be removed?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11322 Questions

default
Posted on Wed, 16 May 2018 in Accident and Emergency
Question: what should I do I have a clindamycin capsule stuck in my throat? I've tried hot tea, applesauce, its still stuck and very painful.
also when I take my next pill can I open the capsule and take it with food?
doctor
Answered by Dr. Praveen Tayal 47 minutes later
Brief Answer:
Detail below.

Detailed Answer:
Hello,
Thanks for posting your query.
If you feel like you have the pill stuck in your throat despite your preparation, eat a piece of food that has a large volume yet is easy to swallow. This will help push the pill downward. Roll a soft piece of bread into a ball and eat it, but first make sure that your medication is compatible with food.
Swallow a thick drink to help push the pill down if you still have a sticky sensation. A liquid thicker than water, like orange juice or a milkshake, can get rid of the unpleasant sensation once you've swallowed the pill.

Things You'll Need
Water
Juice
Bread
Tips
Talk to your doctor if you still have trouble swallowing pills, even with food or thick liquids. He may be able to prescribe a liquid version of the medication so you can still take your medicine correctly and effectively.
You can take tab form of clindamycin.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Clindamycin

doctor1 MD

raised rash all over trunk initially then it started legs neck and head , went to Dr and was prescribed cipro and clindamycin along with a steroid pack. also taking anti seizure meds for epilepsy. could the combination of drugs be causing the rash to become worse instead of healing? This has been going on for one week.

doctor1 MD

I took Clindamycin HCL 300 MG Caps for 7 days. A few days later I got a red flat rash on my chest, & on my lower legs. Is this from the Clindamycin? Also, will it go away by itself, or do I need to take anything? It doesn t itch or hurt. But my ankles are a little swollen.

doctor1 MD

thanks
i did a urine culture with the following results: epithelia cells +/HPF AND PUS CELLS 1-2/HPF, CASTS ++, CRYSTALS +++, YEAST nIL, CULTURE ISOLATE Heavy staphylococcus aureus. sentive to clindamycin +++ and cefuroxime ++ all other antibiotics R resistance. pls adivise on my kidney effect

doctor1 MD

Hello i have went the ER doctor and she told me that i had quite a few blood cells in my discharge which could mean a std or not what else could this mean if its not a std? Also, she prescribed clindamycin and I now have water diarrhea. What has caused this?

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...